Alert archive / Montana / Winter Storm Warnings in 2013
Winter Storm Warning 9, NWS Great Falls, MT
NWS Great Falls, MT issued this winter storm warning at Mar 17, 2013, 12:08 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2013, 12:08 PM MDT (18:08 UTC)
- Expired
- Mar 18, 2013, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
040 WWUS45 KTFX 171808 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1208 PM MDT SUN MAR 17 2013 MTZ009-180600- /O.NEW.KTFX.WS.W.0009.130317T1808Z-130318T0600Z/ /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1208 PM MDT SUN MAR 17 2013 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS BELOW 4500 FEET... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. THE SNOW COULD BE HEAVY AT TIMES FOR AREAS NEAR MANY GLACIER. BLOWING SNOW WILL GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. EXPECT ROADWAYS TO BE SNOW COVERED AND SLIPPERY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN THE MOUNTAINS. ISOLATED AMOUNTS NEAR A FOOT ARE POSSIBLE IN THE MANY GLACIER AREA. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-047-048-050-051-054-180600- /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ CASCADE-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS- MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...CHINOOK...CHOTEAU...STANFORD...LEWISTOWN... LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 1208 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED OVER PORTIONS OF CENTRAL MONTANA THROUGH THIS EVENING. BLOWING SNOW WILL GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. SOME ROADWAYS WILL BE SNOW COVERED AND SLIPPERY AT TIMES. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...WHITE SULPHUR SPRINGS... STANFORD...CHINOOK...LEWISTOWN...LEWISTOWN DIVIDE...GREAT FALLS...KINGS HILL PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ008-014-015-052-053-055-180600- /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...RAYNOLDS PASS...BOULDER HILL... ELK PARK PASS...HOMESTAKE PASS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE 1208 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 5500 FEET... A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5500 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THIS EVENING...ALONG WITH AREAS OF BLOWING SNOW. THERE WILL BE BREAKS IN THE SNOWFALL TODAY...BUT SOME MOUNTAIN PASSES WILL BE SNOW COVERED AND SLIPPERY AT TIMES. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED IN THE MOUNTAINS. ISOLATED AMOUNTS NEAR 10 INCHES WILL BE POSSIBLE. * ELEVATIONS: FOR ELEVATIONS ABOVE 5500 FEET. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA PASS...BOULDER HILL... ELK PARK PASS... HOMESTAKE PASS...BATTLE RIDGE PASS... BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE... FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS... RAYNOLDS PASS * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
3 follow-up statements
906 WWUS45 KTFX 171919 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 119 PM MDT SUN MAR 17 2013 MTZ008-015-047-052-053-055-172030- /O.CAN.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ BEAVERHEAD-MADISON-BLAINE-JEFFERSON-BROADWATER-GALLATIN- INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS... CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...CHINOOK... BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS... BATTLE RIDGE PASS...BOZEMAN PASS...TARGHEE PASS... WEST YELLOWSTONE 119 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED LIGHT SNOW SHOWERS ARE POSSIBLE ACROSS SOUTHWEST MONTANA THROUGH THIS EVENING. HOWEVER...ANY NEW SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH. $$ MTZ009-180600- /O.CON.KTFX.WS.W.0009.000000T0000Z-130318T0600Z/ /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 119 PM MDT SUN MAR 17 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS BELOW 4500 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF SNOW ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. THE SNOW COULD BE HEAVY AT TIMES FOR AREAS NEAR MANY GLACIER. BLOWING SNOW WILL GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. EXPECT ROADWAYS TO BE SNOW COVERED AND SLIPPERY. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN THE MOUNTAINS. ISOLATED AMOUNTS NEAR A FOOT ARE POSSIBLE IN THE MANY GLACIER AREA. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ012-014-048-050-051-054-180600- /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU... STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 119 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF LIGHT SNOW ARE EXPECTED OVER PORTIONS OF CENTRAL MONTANA THROUGH THIS EVENING. BLOWING SNOW WILL GREATLY REDUCE VISIBILITIES AT TIMES THROUGH TODAY. SOME ROADWAYS WILL BE SNOW COVERED AND SLIPPERY AT TIMES. * SNOW ACCUMULATIONS: NEW SNOW ACCUMULATIONS FROM THIS AFTERNOON THROUGH THIS EVENING OF 1 TO 2 INCHES ARE EXPECTED AT LOWER ELEVATIONS...WITH 2 TO 4 INCHES IN THE MOUNTAINS. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...WHITE SULPHUR SPRINGS... STANFORD...LEWISTOWN...LEWISTOWN DIVIDE...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
250 WWUS45 KTFX 180256 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 856 PM MDT SUN MAR 17 2013 MTZ012-050-051-054-180400- /O.CAN.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ CASCADE-JUDITH BASIN-FERGUS-MEAGHER- INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...STANFORD... LEWISTOWN...LEWISTOWN DIVIDE...WHITE SULPHUR SPRINGS 856 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE WINTER WEATHER ADVISORY. SCATTERED SNOW SHOWERS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL MONTANA THROUGH THE NIGHT...BUT WIDESPREAD ACCUMULATING SNOWS ARE NO LONGER EXPECTED. AS A RESULT...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ MTZ009-180600- /O.CON.KTFX.WS.W.0009.000000T0000Z-130318T0600Z/ /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 856 PM MDT SUN MAR 17 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ELEVATIONS BELOW 4500 FEET... A WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET FOR HEAVY SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. A WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT THROUGH THIS EVENING. BLOWING SNOW WILL REDUCE VISIBILITIES THROUGH MOUNTAIN PASSES AND ROADWAYS WILL BE SNOW COVERED AND SLICK. * SNOW ACCUMULATIONS: TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED AT LOWER ELEVATIONS...WITH 5 TO 10 INCHES IN THE MOUNTAINS. ISOLATED AMOUNTS OF A FOOT ARE MORE CAN BE EXPECTED IN GLACIER PARK. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$ MTZ014-048-180600- /O.CON.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU 856 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. * TIMING AND MAIN IMPACT: PERIODS OF SNOW...HEAVY AT TIMES...WILL CONTINUE ALONG THE ROCKY MOUNTAIN FRONT AND IN THE MOUNTAINS OF SOUTHERN LEWIS AND CLARK COUNTY THROUGH THIS EVENING. BLOWING SNOW WILL REDUCE VISIBILITIES THROUGH MOUNTAIN PASSES AND ROADWAYS WILL BE SNOW COVERED AND SLICK. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. * WINDS AND VISIBILITY: NORTHWEST WINDS AT 15 TO 25 MPH...WITH GUSTS TO 40 MPH...WILL REDUCE VISIBILITIES BELOW ONE HALF MILE AT TIMES IN BLOWING SNOW. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1. && $$
968 WWUS45 KTFX 180555 WSWTFX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1155 PM MDT SUN MAR 17 2013 MTZ009-180700- /O.EXP.KTFX.WS.W.0009.000000T0000Z-130318T0600Z/ /O.EXP.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 1155 PM MDT SUN MAR 17 2013 ...WINTER STORM WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR ELEVATIONS ABOVE 4500 FEET... ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT FOR ELEVATIONS BELOW 4500 FEET... THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 4500 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. THE WINTER WEATHER ADVISORY FOR ELEVATIONS BELOW 4500 FEET WILL EXPIRE AT MIDNIGHT MDT TONIGHT. SNOW HAS DIMINISHED. $$ MTZ014-048-180700- /O.EXP.KTFX.WW.Y.0013.000000T0000Z-130318T0600Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...LINCOLN... MACDONALD PASS...ROGERS PASS...CHOTEAU 1155 PM MDT SUN MAR 17 2013 ...WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... THE WINTER WEATHER ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT. SNOW HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Mar 17, 11:35 AM MDT, 33 minutes earlier.
Area forecast discussion, Mar 17, 11:35 AM MDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1135 AM MDT Sun Mar 17 2013 AVIATION SECTION UPDATED .UPDATE... Current forecast is on track...with no significant changes. Snow continues to overspread much of North Central MT this morning...but the snowfall is more convective/showery/numerous...rather than a steady/widespread snowfall. Thus snow accumulations will vary greatly over short ranges today. Some heavier snow showers will produce a quick inch of snow...but 10 miles away just some flurries. Also...numerous wind gusts ranging from 35 to 45 mph are expected...especially in/near heavier snow showers. Thus the winter weather highlights will continue. Most areas had their forecasted high already...thus most areas will have slowly falling temperatures through the remainder of today. A summary PNS has been sent with snow totals so far. Brusda && .AVIATION... UPDATED 1735Z. Upper level trof continues to work its way across MT this aftn/eve with mix of VFR to IFR conditions and areas of light snow. Some brief LIFR visibilities are also possible with any moderate snow showers. Surface cold front is already east of KHVR/KLWT as of 1730Z but associated pressure gradient will keep winds breezy to gusty with peak winds reaching 25-35 kts over much of the region into early eve. Expect conditions to gradually improve back to VFR, with ceilings generally FL040-FL100 after 04-06Z, as this weather system pushes into ern MT. Waranauskas && .PREV DISCUSSION... /ISSUED 405 AM MDT Sun Mar 17 2013/ Today through Tuesday...A rather dynamic weather pattern will impact the area today. An upper trof will cross the Continental Divide this morning and continue to push east. Snow showers will increase across the area this morning with the trof passage but the westerly winds aloft will limit snow amounts due to downsloping. A Canadian cold front will move south of the border this morning and reach Great Falls around 18z. This will result in overrunning snow as the winds shift to a more northerly direction. Overall snow amounts continue to look to be 2 inches or less for most of the plains and generally 3 to 6 inches in the mountains. The gusty winds will result in areas of blowing snow. Will allow current highlights to continue. Snow will gradually taper off tonight but the northwest flow aloft will continue to see shortwave impulses move with the flow and allow scattered snow showers to continue on Monday. High pressure builds back over the area Tuesday bringing drier conditions. Temperatures will begin a slow warming trend Monday but readings will remain below seasonal averages through the period. Emanuel Tuesday Night through Saturday...Shortwave ridging over the region for Tuesday ahead of the next system approaching from the west. Models remain in good agreement with moisture beginning to enter Montana from the west Tuesday night with showers developing first over Southwest Montana early Wednesday with chances for precipitation spreading to Central and North Central Montana by Wednesday afternoon. Chances for precipitation and accumulating mountain snow look to remain over most of the area into Thursday as this system slowly moves over Montana. Precipitation over the plains of North Central Montana looks to still be showery with the mountains getting the brunt of any precipitation. Precipitation looks to taper off Thursday night with only a few scattered showers lingering over terrain by mid-day Friday. Models bring a generally northwesterly flow and some isolated mountain showers into the region for Saturday but there is not much agreement on this. Scattered periods of gusty westerly winds will also be seen through the extended forecast period as flow remains generally west to northwest in nature. High temperatures throughout the long term generally will be in the mid to upper 40s over the plains with mid 20s to mid 30s in the mountains. Low temperatures will generally be in the 20s to 30s with teens possible in cold Southwest Montana valleys. && .PRELIMINARY POINT TEMPS/POPS... GTF 37 13 40 20 / 80 50 20 20 CTB 18 11 37 15 / 100 20 20 20 HLN 36 22 41 25 / 80 60 20 20 BZN 34 16 37 18 / 80 20 20 20 WEY 33 6 31 9 / 90 40 30 30 DLN 34 20 37 21 / 70 20 20 20 HVR 27 11 37 18 / 70 20 20 10 LWT 36 11 34 17 / 90 80 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY until Midnight MDT tonight Northern Rocky Mountain Front...Southern Rocky Mountain Front...Blaine... Fergus...Judith Basin...Meagher...Cascade. WINTER WEATHER ADVISORY until Midnight MDT tonight FOR ELEVATIONS ABOVE 5500 FEET FOR Beaverhead...Broadwater...Central and Southern Lewis and Clark...Gallatin...Jefferson...Madison. && weather.gov/greatfalls
Hazardous weather outlook, Mar 17, 5:40 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 540 AM MDT SUN MAR 17 2013 MTZ009-012-047-048-050-051-054-181145- NORTHERN ROCKY MOUNTAIN FRONT-CASCADE-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN-FERGUS-MEAGHER- 540 AM MDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WITH LESSER AMOUNTS AT LOWER ELEVATIONS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY. MTZ008-014-015-052-053-055-181145- BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON- BROADWATER-GALLATIN- 540 AM MDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR ELEVATIONS ABOVE 5500 FEET UNTIL MIDNIGHT MDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WITH LESSER AMOUNTS AT LOWER ELEVATIONS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR REPORTS OF SNOWFALL...ICE ACCUMULATION OR SIGNIFICANT RESTRICTIONS TO VISIBILITY. MTZ010-011-013-044>046-049-181145- EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA- EASTERN TETON- 540 AM MDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WITH LESSER AMOUNTS AT LOWER ELEVATIONS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 17, 9:17 AM MDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
917 AM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 12 E TOWNSEND 46.32N 111.27W
03/17/2013 M1.5 INCH BROADWATER MT PUBLIC
1.5 INCHES OF NEW SNOW. REPORT VIA COCORAHS.
&&
BRUSDALocal storm report, Mar 17, 10:45 AM MDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1045 AM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 11 ESE LEWISTOWN 47.00N 109.21W
03/17/2013 M3.0 INCH FERGUS MT CO-OP OBSERVER
3 INCHES OF NEW SNOW IN THE PAST 24 HOURS.
&&
BRUSDALocal storm report, Mar 17, 11:23 AM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1123 AM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW 11 WSW BABB 48.80N 113.67W
03/17/2013 E7.0 INCH GLACIER MT MESONET
ESTIMATED 7 INCHES OF NEW SNOW IN THE PAST 10 HOURS AT
THE MANY GLACIER SNOTEL. ELEVATION IS 4900 FEET.
&&
BRUSDALocal storm report, Mar 17, 11:27 AM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1127 AM MDT SUN MAR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW 14 NE BELGRADE 45.89N 110.94W
03/17/2013 E9.0 INCH GALLATIN MT MESONET
ESTIMATED 9 INCHES OF NEW SNOW IN THE PAST 6 HOURS AT
THE BRACKETT CREEK SNOTEL. ELEVATION IS 7320 FEET.
&&
BRUSDANearby
Winter Storm Warnings in Montana, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.